Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 22, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Nov 13, 2020, 3:12 AM MST for 12 counties in Nebraska. It took effect at Nov 13, 2020, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2020, 3:12 AM MST (10:12 UTC)
- In effect from
- Nov 13, 2020, 11:00 AM MST
- Expired
- Nov 13, 2020, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999 WWUS83 KLBF 131012 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 412 AM CST Fri Nov 13 2020 ...RED FLAG WARNING... NEZ204-210-219-140000- /O.NEW.KLBF.FW.W.0022.201113T1800Z-201114T0000Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 412 AM CST Fri Nov 13 2020 /312 AM MST Fri Nov 13 2020/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/ this evening. * Affected Area...In Nebraska, Fire Weather Zone 204 which includes the Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 210 which includes the Frenchman Basin. Fire Weather Zone 219 which includes the Loess Plains. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF Taylor
3 follow-up statements
665 WWUS83 KLBF 131029 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 429 AM CST Fri Nov 13 2020 NEZ204-210-219-140000- /O.CON.KLBF.FW.W.0022.201113T1800Z-201114T0000Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 429 AM CST Fri Nov 13 2020 /329 AM MST Fri Nov 13 2020/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN AND SOUTHWEST NEBRASKA... * Affected Area...In Nebraska, Fire Weather Zone 204 which includes the Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 210 which includes the Frenchman Basin. Fire Weather Zone 219 which includes the Loess Plains. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fire start will be capable of spreading rapidly and exhibit erratic behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF Taylor
674 WWUS83 KLBF 132034 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 234 PM CST Fri Nov 13 2020 NEZ204-210-219-140000- /O.CON.KLBF.FW.W.0022.000000T0000Z-201114T0000Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 234 PM CST Fri Nov 13 2020 /134 PM MST Fri Nov 13 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN AND SOUTHWEST NEBRASKA... * Affected Area...In Nebraska, Fire Weather Zone 204 which includes the Eastern Panhandle/Crescent Lake NWR. Fire Weather Zone 210 which includes the Frenchman Basin. Fire Weather Zone 219 which includes the Loess Plains. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fire start will be capable of spreading rapidly and exhibit erratic behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
806 WWUS83 KLBF 132359 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 559 PM CST Fri Nov 13 2020 ...THREAT FOR RED FLAG CONDITIONS ENDING ACROSS THE WESTERN SANDHILLS AND PORTIONS OF SOUTHWESTERN NEBRASKA... NEZ204-210-219-140100- /O.EXP.KLBF.FW.W.0022.000000T0000Z-201114T0000Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 559 PM CST Fri Nov 13 2020 /459 PM MST Fri Nov 13 2020/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN AND SOUTHWEST NEBRASKA... $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 13, 3:00 AM MST, 12 minutes earlier.
Area forecast discussion, Nov 13, 3:00 AM MST, 12 minutes before
Area Forecast Discussion National Weather Service North Platte NE 400 AM CST Fri Nov 13 2020 .SHORT TERM...(Today through Saturday) Issued at 350 AM CST Fri Nov 13 2020 Near zonal flow aloft across the area today with warmer air aloft quickly spreading east over the area. H85 temperatures rise to near 10C across western NE by afternoon. At the surface a leeward trough will deepen from near Rapid City down through Denver ahead of a shortwave trough dropping into the Pacific northwest. The pressure gradient tightens east of this trough with gusty south to southwest winds. Sounding profiles continue to suggest wind gusts of 25-35 mph area wide from late this morning through mid-afternoon. In addition to the gusty winds, humidity will be quite low in the 15-20 percent range across portions of the panhandle and far southwest Nebraska. This area continues to be dry, largely having missed most of the recent precipitation. Will issue a Red Flag Warning for these areas this afternoon as high temperatures rise to near 60. Highs across the rest of western and north central Nebraska will be in the 50s. The upstream shortwave trough moves into the Rockies during the day Saturday then crosses the area Saturday night into Sunday. Little in the way of precipitation is expected as the trough passes, but a few rain shower cannot be ruled out Saturday afternoon across northwest NE. Otherwise there remains a signal for strong northwest winds Saturday. A cold front will surge southeast through the area during the morning. Strong west to northwest flow aloft with speeds 40-50 kts at H85 and 45-55 kts at H7. The core of the stronger winds at H7 will be focused across southwest NE. Will have to monitor this area for possible High Wind Warning criteria. As of now it appears winds may remain just shy of warning criteria, with sustained speeds near 35 mph with gusts to around 50 mph. Potential for fire weather concerns once again across far southwest NE where humidity values will be the lowest and high temperatures the warmest in the 55-60 F degree range. .LONG TERM...(Saturday night through Thursday) Issued at 350 AM CST Fri Nov 13 2020 Upper level ridging builds across the area next week. H85 temperatures peak mid-week (nearing 20C across portions of southwest Nebraska). All in all it looks to be a very mild to warm week, especially Wednesday when highs could surpass 70F across portions of southwest NE. Dry conditions are forecast with the upper level ridging in control. Will have to continue to monitor humidity and wind speed levels for possible fire weather concerns most of the week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1150 PM CST Thu Nov 12 2020 VFR conditions will prevail over the next 24 hours. Winds will become breezy Friday with gust of 20kts or more by late morning. Winds will be out of the southwest. && .FIRE WEATHER... Issued at 350 AM CST Fri Nov 13 2020 A Red Flag warning will be issued for this afternoon across portions of western and southwest NE (zones 204, 210 and 219). Southwest wind gusts in the 25-35 mph range are expected along with low relative humidity. The lowest humidity near 15% is expected across the southern Panhandle with 15-20% across southwest NE. These areas largely missed most of the recent precipitation/snowfall and conditions are quite dry. Decent humidity recovery is expected tonight, in the 60-80% range across most of the Red Flag Warning area. Winds also decrease to near 10 mph from the south overnight. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon CST /11 AM MST/ today to 6 PM CST /5 PM MST/ this evening for NEZ204-210-219. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Gomez FIRE WEATHER...Taylor
Hazardous weather outlook, Nov 12, 2:06 PM MST, 13 hours 6 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 306 PM CST Thu Nov 12 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-132115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 306 PM CST Thu Nov 12 2020 /206 PM MST Thu Nov 12 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Strong northwest winds are expected Saturday. Wind gusts up to 45 mph at times are possible. Increased fire weather concerns can also be expected across southwest Nebraska Friday through Sunday afternoon due to gusty winds and low relative humidity. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.